Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Allergy to hair color, burning sensation in face, red, itching, discharge from ears. Can you suggest a skin ointment for burning ears?

User rating for this question
Answered by

Practicing since : 2006
Answered : 520 Questions
Hello Doctor,

I am using hair colour for around 8yrs to cover my grey hairs. Past 6 months I was using Revelon for that. One month back I got allergy out of it(after the usage of 6 months !!!). My face has got burning sensation and it has become red and started itching very badly. Ears also grown bigger some kind of water started coming out from the skin behind the ears and situation was very worst. Eyes were also reacting badly. Now I totally stopped using this product. I drank lots of water to remove the toxin and ate socked almonds daily(around 10). Now the marks in face is gone and it is clean now.. eyes also perferct now.But still the ears are suffering from the burning stage. Can you please suggest me any skinl ointment so that I can use it. I am using one Ayurvedic skin ointment now and got good relief. I don’t prefer taking antibiotics. Please suggest

Posted Mon, 21 May 2012 in Skin Hair and Nails
Answered by Dr. Gaurang Krishna 28 minutes later

Thanks for writing in.

Allergy to hair colours is quite common.

This may happen even after years of usage.

It occurs because of a chemical PPD present in the XXXXXXX

Once you start reacting to it, the chances are that you will always react to it.

so it will be best to avoid any future use of hair XXXXXXX

For this episode, as you said, you are almost clear now and the ayurvedic cream has given you good relief, why not continue using it.

Alternatively, for a faster relief, you may use hydrocortisone cream twice daily for 4--5 days. your rash will subside.

I hope I have answered your query.

if you have any further questions, i shall be available to answer them

Above answer was peer-reviewed by
Follow-up: Allergy to hair color, burning sensation in face, red, itching, discharge from ears. Can you suggest a skin ointment for burning ears? 39 minutes later

Thanks a lot for the quick reply. Is it ok that i can use the prescibed cream "hydrocortisone cream" for ears also ?. Currently i have issue to both of my ears. But i am not sure that this allergy gone in depth to my blood and may get some other skin allergy after some time..I have completely stopped using hair colour now. Do you have any case history that after stopping the hair colour also the allergy may come out in the skin of other part of the body even after some time ?

Answered by Dr. Gaurang Krishna 4 minutes later
Yes you may use the cream for the ears.

The allergy does not comeback unless you have a repeat contact with the chemical.

It does not go into the blood. So there is no risk of spreading it to other sites.

We can be sure of that.

Just avoid future hair color use and you will be fine,

Thanks and Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor